TL;DR - does itchiness caused by Strattera ever subside or do I just need to accept this is not the med for me?

Edit - not sure why I've been downvoted on this post. It's not me saying I have an allergic reaction to the med, it's my psychiatrist! I am aware allergies are not determined by the time of day a substance is ingested, this is why I'm questioning whether the itchiness might subside since I was able to take it twice last week without the itching issue.

I started Strattera (atomoxetine) last week. The first two days I took it in the morning and then needed to nap for like 5 hours about 2 hours later. Not ideal. Psychiatrist recommended taking it in the evening instead. I did this and ended up with an insanely itchy scalp, like bugs were crawling all over my head, and this later spread to my whole body - it was pretty awful but anti-histamines helped and it's subsided as I've not taken the med since obviously. It also kept me awake taking it at that time, but I felt so calm and focused so I was kind of hoping I could get this effect in the daytime, minus the itching!

I contacted my psychiatrist to explain what happened and he has said I likely have an allergy to this med and that I shouldn't take it, but I find it weird that it activated my histamine receptors when I took it in the evening but not in the morning... I'm kind of disappointed as the effects felt positive, despite being at the wrong time of day and ruined by itching!

Anyway, I wondered if anyone had the itching from Strattera and continued to take it to find the itching subsided? I wouldn't try it again without asking my psychiatrist of course, but experiences from others will help me decide whether to ask him about this or just give up and move on to trying yet another med!

Source link